Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 49, NWS Fort Worth, TX

April 11, 2001Montague County, Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 11, 2001, 2:55 AM CDT for Montague County, Wise County, Texas. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 11, 2001, 2:55 AM CDT (07:55 UTC)
Expired
Apr 11, 2001, 4:00 AM CDT
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Montague County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 3:05 AM CDTThunderstorm Wind 52 ESunset, TXReported by the general public.
Apr 11, 3:30 AM CDTThunderstorm WindAlvord, TXPower lines were blown down by high thunderstorm winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 2:45 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 110755
SVRFTW
TXC337-497-110900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
255 AM CDT WED APR 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTAGUE COUNTY IN NORTH CENTRAL TEXAS
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 AM CDT

* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF CHICO...OR ABOUT 15 MILES
  NORTHWEST OF BRIDGEPORT...MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE ST. JO AND ALVORD

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3345 9797 3314 9786 3309 9760 3381 9747
          3385 9795

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:40 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 10, 9:40 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CDT TUE APR 10 2001

EVENING ANALYSES AND OBSERVATIONS FORCE US TO RAISE POPS...MAINLY
WESTERN...CENTRAL...NORTHERN...AND NORTHEASTERN ZONES FOR TONIGHT
AND EARLY WEDNESDAY.  CONVECTION HAS BROKEN OUT IN SOUTHWEST TEXAS...
EAST TO NEAR DEL RIO.  THERE IS A BIT OF A SPLIT...AND A DIFLUENT
ZONE IN THE 250 MB JET MAX COMING ACROSS THIS AREA.  FURTHERMORE...
1200Z MODELS SHOWED GOOD DIV Q SUPPORT IN THIS AREA THIS EVENING...
AND THE 00Z RUN IS EVEN STRONGER WITH THE DIVERGENCE OF Q (FORCING
FOR VERTICAL MOTION) TO OUR WEST AND SOUTHEAST.  FURTHERMORE....MOST
OF THE MESOSCALE MODELS...INCLUDING THE NEW MESOETA...SHOW
CONVECTIVE PRECIP MOVING ACROSS N TX.  THE HIGHEST RISK OF SEVERE
STORMS SHOULD REMAIN JUST WEST AND NORTHWEST OF DFW...BUT ONLY TIME
WILL TELL.

THE BEST INSTABILITIES ARE IN WEST TEXAS...BUT SOME OF THE
STRONGEST STORM-RELATIVE HELICITIES RESIDE FROM THE RED RIVER NNW OF
DFW WEST TO NEAR CDS.  0-6 KM SHEARS OF 50 KT OR GREATER EXTEND TO
EAST OF THE DFW AREA (SUPPORT FOR SUPERCELL STORMS).  AND...A FEW
SUPERCELLS WITH GOLF BALL HAIL HAVE FORMED IN THE SJT-ABI-SPS
CORRIDOR.  THUS...WE WILL SHIFT THE SLIGHT RISK A BIT FURTHER EAST
TO INCLUDE THE DFW AREA.  WILL RAISE POPS IN EASTERN ZONES FOR
TUESDAY MORNING.

.FWD...WIND ADVISORY TONIGHT ENTIRE AREA TONIGHT

26

In the hours before

Special weather statement, Apr 10, 10:30 PM CDT, 4 hours 25 minutes before
TXZ091>093-100>104-115>120-129>134-141>145-156>160-174-110900-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 PM CDT TUE APR 10 2001

...THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER
OF TONIGHT...NORTH AND WEST OF A BOWIE...GRAHAM...BRECKENRIDGE LINE.
LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...
ADJACENT TO THIS AREA...AND NORTHWEST OF A SHERMAN...ROCKWALL...
WAXAHACHIE...CAMERON LINE. THE SLIGHT RISK INCLUDES THE DALLAS FORT
WORTH AREA...GAINESVILLE...WEATHERFORD...STEPHENVILLE...WACO...
TEMPLE...COMANCHE...AND LAMPASAS.

THE MAIN THREATS FROM TONIGHT'S STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.  ISOLATED TORNADOES ARE POSSIBLE...MAINLY WEST OF A
BOWIE...WEATHERFORD...MERIDIAN LINE.

STORM SPOTTERS SHOULD BE READY FOR POSSIBLE ACTIVATION...MAINLY
FROM 1100 PM TO 3 AM WEST OF A BOWIE...MERIDIAN...KILLEEN LINE.
SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT...EAST OF THIS LINE.

...WIND...
A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH TONIGHT
FOR SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS.

MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTSz OF WIND WHICH MAY CAUSE YOU
TO LOSE CONTROL OF YOUR VEHICLE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 12:15 AM CDTSevere Thunderstorm WarningFWDEastland60 min
Apr 11, 12:33 AM CDTSevere Thunderstorm WarningFWDStephens57 min
Apr 11, 12:58 AM CDTSevere Thunderstorm WarningFWDPalo Pinto62 min
Apr 11, 2:25 AM CDTSevere Thunderstorm WarningFWDPalo Pinto50 min
Apr 11, 2:29 AM CDTSevere Thunderstorm WarningFWDMills61 min
Apr 11, 2:35 AM CDTSevere Thunderstorm WarningFWDJack55 min
Apr 11, 2:43 AM CDTTornado WarningFWDCooke47 min
Apr 11, 2:59 AM CDTSevere Thunderstorm WarningFWDComanche61 min
Apr 11, 3:28 AM CDTSevere Thunderstorm WarningFWDParker62 min
Apr 11, 3:33 AM CDTSevere Thunderstorm WarningFWDCooke57 min
Apr 11, 3:34 AM CDTSevere Thunderstorm WarningFWDMills41 min
Apr 11, 3:42 AM CDTSevere Thunderstorm WarningFWDHamilton63 min
Apr 11, 3:44 AM CDTSevere Thunderstorm WarningFWDErath, Somervell46 min
Apr 11, 3:51 AM CDTTornado WarningFWDCooke24 min
Apr 11, 4:12 AM CDTSevere Thunderstorm WarningFWDBosque63 min
Apr 11, 4:16 AM CDTSevere Thunderstorm WarningFWDDenton, Grayson59 min
Apr 11, 4:25 AM CDTSevere Thunderstorm WarningFWDJohnson50 min
Apr 11, 4:53 AM CDTSevere Thunderstorm WarningFWDTarrant37 min
Apr 11, 4:56 AM CDTSevere Thunderstorm WarningFWDHill34 min
Apr 11, 5:04 AM CDTSevere Thunderstorm WarningFWDDallas41 min
Apr 11, 5:15 AM CDTSevere Thunderstorm WarningFWDEllis30 min
Apr 11, 5:45 AM CDTSevere Thunderstorm WarningFWDKaufman45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.